Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

On antibiotic for folliculitis. Noticed swelling in upper lip, jaws and cheeks. Any cure?

User rating for this question
Very Good
Answered by

Critical Care Specialist
Practicing since : 1992
Answered : 1607 Questions
I have been diagnosed with Folliculitis and taking two anti-biotics for 5 days. One for the folliculitis and one for mrsa (just in case). No culture was taken.
It is in my beard and moustache but not from shaving, I just recently started growing a beard and this occured about 14 days after I stopped shaving.
My upper lip is very swollen and now my jaws and cheeks are swollen. I have no fever and generally feel well except for the affected area.
Posted Sun, 16 Dec 2012 in Infections
Answered by Dr. Sadiq Mughal 2 hours later

Thanks for writing to us.

It would have been better if you have specified about what you wish to discuss.

Based on your report, you have folliculitis and you are taking two antibiotics without culture sensitivity test, one for folliculitis and other for MRSA (Methicillin-Resistant Staphylococcus aureus) Infections. It would have been better, if you would have received antibiotic after culture sensitivity tests. Nevertheless as folliculitis is commonly associated with staphylococcus infection, the antibiotic taken to cover "MRSA" should be able to cover for other strains of staphylococci.

Please verify the reports and modify your medications according to the sensitivity pattern.

As far as the lip and cheeks swelling, it probably suggests that infection has spread to adjoining tissue - a condition called cellulitis. Here the absence of fever is reassuring. It indicates that the infection is under control. Continue antibiotics as advised by your treating physician and follow up with the sensitivity report.

In the meanwhile you can apply cold sponging to the swelling; it will help in reducing the swelling.

Hope this answer your question. Let me know if you have any more queries.

Get well soon...


Dr Sadiq.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor